MAUDE Adverse Event Report: NORTHGATE TECHNOLOGIES, INC AUTOLITH TOUCH 1.9FR PROBE, 375CM DS BSC; INTRA-CORPOREAL HYDRAULIC LITHOTRIPSY (IEHL) PROBE

NORTHGATE TECHNOLOGIES, INC AUTOLITH TOUCH 1.9FR PROBE, 375CM DS BSC; INTRA-CORPOREAL HYDRAULIC LITHOTRIPSY (IEHL) PROBE
Model Number 72-00322-0
Medical Device Problem Code Sparking (2595)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/20/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
This event is being reported as a device malfunction per 21 cfr 803 given that there were no serious injuries or adverse events reported but the evaluation as found reasonably suggests that the device malfunctioned and that the device or a similar device marketed by the manufacturer could cause or contribute to serious injury or death if the malfunction were to recur depending on the location of the malfunction and other contributing factors.The device history record cannot be reviewed as the lot number for the device is currently unknown despite multiple follow-ups.The (b)(4) risk analysis was reviewed.Section 7.3.5 (d) refers to "no spark due to damaged probe - procedure delayed" is the condition stated.Per the operator's manual on page 2 under warnings "to avoid procedural delays and possible incomplete stone fragmentation, please have two (2) or more ehl probes available for each lithotripsy procedure." the risk of death or serious injury from the stated issue is remote.Section 7.3.5.(e) which refers to the risk of accidental mechanical damage resulting in injury to patient or operator from the damaged device (exposed probe wires) causing a burn.The mitigation of the risk is there is double insulated wiring and this type of failure would require multiple faults to occur.The overall severity post mitigation is 2 for minor (significant discomfort or pain, no permanent impairment) and a likelihood of 2 (remote; very unlikely to happen).A clinical evaluation was performed per (b)(4) which proved the benefits of lithotripsy outweigh the risks.If further information become available a follow up report will be submitted.
 
Event or Problem Description
On 8/23/2021 northgate technologies, inc was made aware of an alleged event from the distributor (b)(4), "the probe burst".No allegation of an adverse event or patient complication was noted in the complaint notification from the distributor.Despite multiple attempts to obtain further information on the alleged issue, serial / lot traceability, and request to sent in the alleged device for further investigation, no responses were received by nti.On september 28, 2021 the customer informed the reported device was disposed of and no further information was available for further investigation.On 10/14/2021 the alleged device was notified as being returned for further evaluation.This device was investigated under capa (b)(4) after the initial device evaluation identified that when activated the probe did not spark at the tip (as designed) and that the device exhibited sparking at the connection of the connector and the heat shrink instead.It was observed that the device had a sharp cut about 1/4 inch long which is where the point of sparking was observed.It is unclear if the sparking is what the complainant was reporting when indicating "burst".It is also unclear how the cut in the insulation happened given that there is no cutting operations performed at the time the connector is assembled or after within the assembly process.The probe was dissected and determined there was a short between the two copper wires as there was evidence of charring.The wires are designed to carry the electric charge from the connector to the tip of the probe.The area where the probe sparked is designed to be heavily insulated with polyimide, kynar, and 2 layers of heat shrink which could have contributed to the latent identification of the malfunction.All probes are test fired prior to release of product into the field and likely fired initially by the end user.Continuous activation or firing of the probe by end user likely increased the damage of the short over time resulting in the sparking through the insulation which was observed at nti during evaluation.
 
Additional Manufacturer Narrative
 
Event or Problem Description

Brand Name
AUTOLITH TOUCH 1.9FR PROBE, 375CM DS BSC
Common Device Name
INTRA-CORPOREAL HYDRAULIC LITHOTRIPSY (IEHL) PROBE
Manufacturer (Section D)
NORTHGATE TECHNOLOGIES, INC
1591 scottsdale court
elgin IL 60123
Manufacturer (Section G)
NORTHGATE TECHNOLOGIES, INC
1591 scottsdale court
elgin IL 60123
Manufacturer Contact
todd gatto
1591 scottsdale court
elgin, IL 60123
2248562250
MDR Report Key12805651
Report Number0001450997-2021-00008
Device Sequence Number4698951
Product Code FFK
UDI-Device Identifier00817183020448
UDI-Public00817183020448
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K130368
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Distributor
Initial Reporter Occupation Nurse
Remedial Action Inspection
Type of Report Initial
Report Date (Section B) 08/23/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number72-00322-0
Device Catalogue NumberM00546620
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/15/2021
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/23/2021
Initial Report FDA Received Date11/12/2021
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown